MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX426T
Medical Device Problem Codes Obstruction of Flow (2423); Optical Obstruction (3002)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 sys w/sa15 a.Sprung reservoir (part # fx426t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the reservoir was noted as being full of steam.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deposits with bloody liquid.Deposits in the inlet spout.Permeability test: the test showed that the sprung reservoir is non-permeable.Results: based on our investigation results, we can identify a blockage and significantly deposits in the reservoir.We are assuming that the deposits detected within the reservoir have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12934733
Report Number3004721439-2021-00324
Device Sequence Number4958205
Product Code JXG
UDI-Device Identifier04041906136963
UDI-Public4041906136963
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX426T
Device Catalogue NumberFX426T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown